Pain free (again) after mesh removal
I’m posting an update as I recently stumbled across this forum again.
Some of you may remember me, I had an Ethicon UHS completely removed due to chronic pain (it was fused to my n. ilioinguinalis which was subsequently neurectomized) in 2019.
After the recovery from that removal I was almost back to normal in terms of pain (or rather lack thereof) and physical capacity for a year and a half.
Then the pain recurred out of nowhere, but without a hernia recurrence. It seemed to be neuropathic.
So I started pain therapy. Now, again a year and a half later, I’m back to being mostly pain free. I have to document my pain for the therapist anyway, so I have pretty exact data on it. Currently I have noticeable, light pain on about three days per week on average, for very brief amounts of time, which is basically nothing compared to the past. When I started, I had medium to strong pain for most of the day. Just sitting hurt when the affected area touched the seat, which is unavoidable with the groin.
The pain therapy consisted of a series of local anaesthetic injections in the beginning, which I wanted to stop as they only brought relief for a day and caused severe side effects (loss of the function of my leg for a day). Knowing that the side effects were most likely temporary didn’t really make them less terrifying, as I also knew the relief they bring was just as temporary.
After that I started taking Lyrica, eventually at the maximum dosage and Amitriptilyine, eventually at 2/3 of the max dosage for a year. I recently tapered off the Lyrica and am still taking the Amitriptyline as of now, but if I continue to stay mostly pain free, my pain therapist suggested tapering it off starting in October. At the peak of the medication dosage, I had gained about 40lbs (I’m 6’3″) and had occasional panic attacks, although it’s hard to say how much the medication contributed to those. I haven’t had any since I tapered off the Lyrica though and I’ve lost 20 pounds. I’m not sure how well I could perform physically because the Amitriptyline makes me too lethargic anyway, but I’ll see once I taper it off. I hope the pain won’t return and that I can shed the remaining 20 pounds. I’m at least optimistic about the latter as my weight was pretty consistently low before I started taking the medication.
- This discussion was modified 1 year, 4 months ago by Ben999.
Log in to reply.